Product Information for the Patient
Astefor 400 mg / 30 mg Film-Coated Tablets
Ibuprofen / Codeine Phosphate
Read this entire product information carefully before starting to take this medication, as it contains important information for you.
-Keep this product information as you may need to refer to it again.
-If you have any questions, consult your doctor or pharmacist.
-This medication has been prescribed to you and should not be given to others, even if they have the same symptoms, as it may harm them.
-If you consider any of the adverse effects you are experiencing to be severe or if you notice any adverse effect not mentioned in this product information, inform your doctor or pharmacist. See section 4.
1.What is Astefor and for what it is used.
2.What you need to know before starting to take Astefor.
3.How to take Astefor.
4.Possible adverse effects.
5.Storage of Astefor.
6.Contents of the package and additional information
This medication contains ibuprofen and codeine as active substances. Ibuprofen belongs to a group of medications called nonsteroidal anti-inflammatory drugs (NSAIDs). Codeine belongs to a group of medications called opioid analgesics that act by relieving pain. It may be used alone or in combination with other analgesics such as paracetamol or ibuprofen.
This medication is used in adults and adolescents aged 12 years and older for the short-term treatment of moderate intensity pain that is not relieved by other analgesics such as paracetamol or ibuprofen alone.
Warnings and precautions
Consult your doctor before starting this medication.
It is essential to use the smallest dose that relieves or controls pain.
This medication is only for adults and children over 12 years old.
Be careful with Astefor:
You should also inform your doctor about the use of other medications that may increase the risk of bleeding, such as corticosteroids and selective serotonin reuptake inhibitor antidepressants.
You should discuss your treatment with your doctor or pharmacist before taking this medication if:
Consult your doctor if you experience any of the following symptoms while taking Astefor:
Special caution is recommended with Astefor.
Infections:
Ibuprofen may mask the signs of an infection, such as fever and pain. Therefore, it is possible that this medication may delay the appropriate treatment of the infection, increasing the risk of complications. This has been observed in pneumonia caused by bacteria and skin infections related to chickenpox. If you take this medication while having an infection and the infection symptoms persist or worsen, consult a doctor without delay.
Severe skin reactions
Severe skin reactions associated with Astefor treatment have been reported. Stop taking Astefor and seek medical attention immediately if you experience any skin rash, membrane lesions, blisters, or other signs of allergy, as these may be the first signs of a severe skin reaction. See section 4.
Codeine is converted to morphine in the liver by an enzyme. Morphine is the substance that provides pain relief. Some people have a variation of this enzyme that may affect individuals differently. In some people, morphine is not produced or is produced in very small amounts, and it will not provide sufficient pain relief. Others are more likely to experience severe adverse reactions because they produce a large amount of morphine.
If you experience any of the following adverse effects, discontinue this medication and seek medical attention immediately: slow or shallow breathing, confusion, drowsiness, constricted pupils, nausea, or vomiting, constipation, loss of appetite.
You may develop physical dependence and tolerance with repeated administration of this medication due to the codeine content.
Tolerance, dependence, and addiction This medication contains codeine, which is an opioid. Repeated use of this medication may lead to physical dependence, abuse, and addiction, which could result in a potentially fatal overdose. If you take this medication for a longer period than recommended or in higher doses than recommended, you risk severe damage. These severe damages may affect the stomach, intestines, and kidneys, and may also reduce blood potassium levels to very low levels. These effects can be fatal (see section 4).
If you notice any of these signs, talk to your doctor to determine the best course of treatment for you, when to stop treatment, and how to do it (see section 3, If you interrupt Astefor treatment). |
Older people are more prone to its effects, so you may need to reduce the dose. Consult your doctor.
Inform athletes that this medication contains codeine, which is a detectable narcotic in doping tests.
Do not administer to children under 12 years old.
Use in children and adolescents after surgery:
Do not use codeine for pain relief in children and adolescents after tonsillectomy or adenoidectomy due to obstructive sleep apnea syndrome.
Use in children with respiratory problems:
Do not recommend the use of codeine in children with respiratory problems, as the symptoms of morphine toxicity may be worse in these children.
Inform your doctor or pharmacist if you are taking or have taken, or may need to take or use any other medication.
Astefor may affect or be affected by other medications:
-Anticoagulant medications (e.g., for blood clotting problems or to prevent clotting, e.g., aspirin, warfarin, ticlopidine),
-Medications that lower high blood pressure (ACE inhibitors like captopril, beta-blockers like atenolol, and angiotensin II receptor antagonists like losartan).
-Hidantoínas and sulfamidas.
-Lithium (a medication used for depression).
-Digoxin and cardiac glycosides (used for the heart).
-Metotrexato (used in cancer treatment and rheumatoid arthritis).
-Pentoxifilina (used in circulatory disorders).
-Fenitoína (used in epilepsy treatment).
-Probenecid and sulfinpirazona (used in patients with gout or with penicillin in infections).
-Quinolonas (used in infections).
-Tiazidas (diuretics).
-Sulfonilureas (used to lower blood glucose levels).
-Ciclosporina, tacrolimus (used to prevent rejection after transplantation)
-Trombolíticos (medications that dissolve or break down blood clots).
-Zidovudina (used in HIV-infected patients, causing AIDS).
-Corticosteroids.
-Anti-hypertensives.
-Antidepressants
-Central nervous system depressants.
-Do not take this medication with alcohol to avoid damaging the stomach and potential potentiation of codeine's depressive effect.
Other medications may also affect or be affected by this medication. Therefore, always consult your doctor or pharmacist before using Astefor with other medications.
Interference with diagnostic tests
If you are to undergo any diagnostic test (including blood, urine, etc.), inform your doctor that you are taking this medication, as it may alter the results.
It is recommended to take this medication during or immediately after meals. The administration of ibuprofen with food delays its absorption. The use of ibuprofen in patients who regularly consume alcohol (three or more alcoholic beverages per day) may cause stomach bleeding.
Pregnancy, breastfeeding, and fertility
If you are pregnant, breastfeeding, think you may be pregnant, or plan to become pregnant, consult your doctor or pharmacist before using this medication.
Pregnancy
Do not take this medication during the third trimester of pregnancy, as it may harm the fetus or cause problems during delivery. It may cause kidney and heart problems in your fetus. It may affect your tendency and that of your baby to bleed and delay or prolong delivery.
Due to the association of administering medications of this type with an increased risk of congenital anomalies/abortions, do not take it during the first six months of pregnancy unless absolutely necessary and advised by your doctor.If you need treatment during this period or while trying to become pregnant, you should use the lowest dose for the shortest time necessary.
From week 20 of pregnancy onwards,this medicationmay cause kidney problems in your fetus if taken for more than a few days, which may cause low amniotic fluid levels surrounding the baby (oligohydramnios) or narrowing of the blood vessels (ductus arteriosus) in the baby's heart. If you need treatment for a period longer than a few days, your doctor may recommend additional monitoring.
For fertile women, it is essential to consider that medications of the type Astefor have been associated with a decrease in the ability to conceive.
Breastfeeding
Consult your doctor or pharmacist before using any medication.
Women breastfeeding should consult their doctor before taking this medication, as ibuprofen passes into breast milk.
Do not take codeine if you are breastfeeding. Codeine and morphine pass into breast milk
Driving and operating machinery
Do not drive or operate tools or machines, as this medication contains codeine, which may impair mental and/or physical abilities required for potentially hazardous activities.
If you only take a single dose of Astefor or take it for a short period, no special precautions are necessary.
This medication contains less than 1 mmol of sodium (23 mg) per dose unit; it is essentially "sodium-free".
This medication is administered orally. Remember to take your medication.
Follow exactly the administration instructions of the medication indicated by your doctor. Consult your doctor or pharmacist if you have doubts.
Your doctor will indicate the duration of treatment, and when and how you should interrupt it. Do not suspend treatment beforehand, as you will not obtain the expected effect.
If you estimate that the action of this medication is too strong or too weak, inform your doctor or pharmacist.
This medication should not be taken for more than 3 days. If the pain does not improve after 3 days, ask your doctor for advice.
The most effective dose should be used for the shortest duration necessary to alleviate symptoms. If you have an infection, consult a doctor immediately if symptoms (such as fever and pain) persist or worsen (see section 2)
It is advisable to take the medication with meals or with some food. Any patient who notes digestive discomfort before taking the medication should consult a doctor.
Adults:
The usual dose is 1 tablet (400 mg of ibuprofen, 30 mg of codeine) every 4-6 hours according to the intensity of the pain. No more than 6 tablets (2,400 mg of ibuprofen, 180 mg of codeine) should be taken within 24 hours.
Use in children
Children under 12 years of age should not take this medication, due to the risk of severe respiratory problems.
Instructions for correct administration of the preparation
It is advisable to take the medication with meals or with some food. Any patient who notes digestive discomfort before taking the medication should consult a doctor.
If you take more Astefor than you should
If you have taken more medication than you should, or if a child has accidentally ingested the medication, consult your doctor or pharmacist immediately or call the Toxicological Information Service, phone: 91 562 04 20, indicating the medication and the amount ingested, or go to the nearest hospital to inform yourself about the risk and ask for advice on the measures to be taken.
The symptoms of overdose may include nausea, stomach pain, vomiting (which may be bloody), gastrointestinal bleeding (see also section 4), diarrhea, headache, ringing in the ears, confusion, and trembling eye movements. It may also cause agitation, drowsiness, disorientation, or coma.
Occasionally, patients develop seizures. At high doses, somnolence, chest pain, palpitations, loss of consciousness, seizures (mainly in children), weakness, and dizziness, blood in the urine, low potassium levels in the blood, feeling cold in the body, and respiratory problems have been reported. Additionally, the prothrombin time/INR may be prolonged, probably due to interference with the actions of circulating clotting factors.
Acute renal failure and liver damage may occur. It is possible to exacerbate asthma in asthmatics. Additionally, hypotension and decreased respiration may occur.
If you forgot to take Astefor
Do not take a double dose to compensate for the missed doses.
If you interrupt treatment with Astefor
There is a risk of possible effects due to withdrawal from suspending treatment.
If you have any other doubts about the use of this product, ask your doctor or pharmacist.
Like all medicines, this medicine can cause side effects, although not everyone will experience them. Inform your doctor or pharmacist if you experience any of the following side effects:
The frequency of adverse reactions is based on the following criteria: Frequent (in more than 1 in 100 patients, but less than 1 in 10 patients), infrequent (in more than 1 in 1,000 patients, but less than 1 in 100 patients), rare (in more than 1 in 10,000 patients, but less than 1 in 1,000 patients), very rare (less than 1 in 10,000 patients).
Stop taking this medicine and seek medical attention immediately if you notice any of the following symptoms:
This medicine, especially when taken in doses higher than recommended or for a prolonged period, may cause kidney damage, which becomes unable to effectively remove acids from the blood through urine (tubular acidosis). It may also significantly reduce potassium levels in the blood (see section 2). This is a very serious condition that requires immediate treatment. Signs and symptoms include muscle weakness and dizziness.
The side effects that may occur due to ibuprofen content are:
Gastrointestinal disorders
Blood disorders
Mental disorders
Eye disorders
Vascular disorders
Skin disorders
The skin becomes sensitive to light.
Other disorders:
General or administration reactions:
The side effects that may occur due to codeine content are:
Nausea, vomiting, constipation, dizziness, sleepiness, palpitations, itching, and excessive sweating.
Other possible side effects:
Unknown frequency (cannot be estimated from available data): symptoms related to inflammation of the pancreas (pancreatitis) and the biliary system (a problem affecting a valve in the intestines, called Oddi's sphincter dysfunction), e.g., severe abdominal pain and possibly radiating to the back, nausea, vomiting, or feverReporting of side effects
If you experience any type of side effect, consult your doctor, pharmacist, or nurse, even if it is a possible side effect that does not appear in this leaflet. You can also report them directly through the Spanish System of Pharmacovigilance of Medicines for Human Use:https://www.notificaram.es. By reporting side effects, you can contribute to providing more information on the safety of this medicine.
Keep this medication out of the reach and sight of children.
No special storage conditions are required.
Store this medication in a secure location that is inaccessible to others. It may cause severe injuries and be fatal to individuals who have not been prescribed it.
Do not use this medication after the expiration date indicated on the packaging, the expiration date is the last day of the month indicated.
Medications should not be disposed of through drains or in the trash. Dispose of packaging and unused medications at the SIGRE collection point at the pharmacy. If in doubt, ask your pharmacist how to dispose of unused packaging and medications. By doing so, you will help protect the environment.
Composition of Astefor:
The active principles are ibuprofen and codeine (as hemihydrate phosphate).
Each blister pack contains 400 mg of ibuprofen and 30 mg of codeine (as hemihydrate phosphate).
The other components are: sodium croscarmellose, microcrystalline cellulose, talc, anhydrous colloidal silica, pregelatinized cornstarch, L-Leucine, Eudragit L30 D55, titanium dioxide, Macrogol 6000, simethicone emulsion, and sodium carboxymethylcellulose.
Appearance of Astefor and contents of the packaging:
White, oblong, film-coated tablets with an incision on one face that allows them to be broken and swallowed more easily.
Each pack contains 30 film-coated tablets.
Marketing Authorization Holder:
Farmasierra Laboratorios S. L.
Carretera de Irún km 26,200.
28709, San Sebastián de los Reyes.
Madrid
Spain
Tel.: 91-657 06 59
Fax: 91-657 08 20
Responsible for Manufacturing:
Farmasierra Manufacturing S. L.
Carretera de Irún km 26,200.
28709, San Sebastián de los Reyes.
Madrid.
Spain
Last review date of this leaflet:November 2024
The detailed information on this medication is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Маєте питання щодо цього лікування або ваших симптомів? Зв'яжіться з ліцензованим лікарем для отримання допомоги та персонального догляду.